1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Simvastatin and bg levels

Discussion in 'Non-Diabetic Medication' started by Libbyloo, Oct 30, 2012.

  1. Libbyloo

    Libbyloo · Member

    Messages:
    22
    Likes Received:
    0
    Trophy Points:
    21
    Hi, I've not been posting for a while, but would be grateful for any information/advice.

    Three weeks ago I saw the DSN at the surgery and as my cholesterol was raised to 4.7, she suggested I start taking Simvastatin. I'm on levemir and novo rapid. I was on a split dose of Levemir (2 units at midday and 3 units at 11pm) with novo rapid at 0.75 units per 10g of carbs being the maximum dosage depending on the meal I'm eating as the ratios differ for each one. I've got a very low BMI and am coeliac. My last 'H1 thingey' was 7 in August.

    I've taken the Simvastatin for 3 weeks and since then my bg levels have been really raised, I've had to increase the Levemir to 2.5 units at midday and 3.5 units at 11pm. I've also had to increase the novo rapid but I just can't get a handle on it and keep it on an even keel. I was wondering if anyone else had had a similar experience of if you had any ideas what may be causing it. I'm going to see the DSN this Friday to discuss it with her and see if there is something else she can suggest.
    Thanks,
    Libbyloo
     
  2. hallii

    hallii · Well-Known Member

    Messages:
    554
    Likes Received:
    12
    Trophy Points:
    38
    It depends on the dose to some extent, I take a low dose of Simvastatin (10mg) and find it makes little or no difference to my BGs, but then I am T2 so it might not be the same for you. Higher doses of simvastatin can cause BG rises and are supect as a contributing cause of T2.

    As usual the only way to find out how it affects you is to do a trial for a couple of weeks not taking it, you should not stop or change medication without discussing it with your doc. of course.

    There are other types of drug for lowering chloresterol and if simvastatin does affect your BGs one of those might be a better bet.

    H
     
  3. Libbyloo

    Libbyloo · Member

    Messages:
    22
    Likes Received:
    0
    Trophy Points:
    21
    Thanks hallii, I've also done a bit of digging on the net this morning and it appears that there may be a link with Simvastatin affecting the absorption of insulin which would then account for increasing bg levels. I'll certainly discuss it with the DSN on Friday and see if there are any other alternatives.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook